MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3854
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter shaft broke.The target lesion was located in the heavily calcified left anterior descending artery.A 10mm x 3.00mm wolverine coronary cutting balloon was selected for use.During procedure, the device had difficulty advancing past the lesion, however the catheter shaft broke.The device was intact when removed completely from the patient's body.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Added device code: difficult to advance - a150205.Device evaluated by manufacturer: the device was returned for analysis.A visual examination identified that the balloon folds were wrapped.No issues were noted with the balloon of the device that may have potentially contributed to the complaint incident.The markerbands and blades and tip section of the device were visually and microscopically examined, and no issues were noted with the markerbands, blades or tip of the device that may have potentially contributed to the complaint incident.All blades were present and fully bonded to the balloon material.A visual and tactile examination found that a break was confirmed in the hypotube.The break was located at 22.3cm distal from the strain relief.Both sections of the hypotube were kinked at various locations.The damage to the hypotube is consistent with excessive force having been applied to the hypotube shaft.A visual and tactile examination of the extrusion shaft found no issues with the extrusion shaft.No other issues were identified during the product analysis.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11278640
Report Number2134265-2021-01171
Device Sequence Number16828590
Product Code NWX
UDI-Device Identifier08714729888260
UDI-Public08714729888260
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2022
Device Model Number3854
Device Catalogue Number3854
Device Lot Number0025693190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2021
Initial Date Received by Manufacturer 01/18/2021
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date02/04/2021
Supplement Report FDA Received Date03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1